Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Self-similarity in viscous Boussinesq equations

Authors: Grzegorz Karch and Nicolas Prioux
Journal: Proc. Amer. Math. Soc. 136 (2008), 879-888
MSC (2000): Primary 35Q30; Secondary 35B40, 76D05
Published electronically: November 30, 2007
MathSciNet review: 2361860
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the existence and the asymptotic stability as the time variable escapes to infinity of self-similar solutions to the viscous Boussinesq equations posed in the whole three dimensional space.

References [Enhancements On Off] (What's this?)

  • 1. Bejan, A; Convection Heat Transfer, 2nd edition, John Wiley and Sons Inc., 1995.
  • 2. Cannon, J. R. & DiBenedetto, E., The initial value problem for the Boussinesq equations with data in $ L\sp{p}$. Approximation methods for Navier-Stokes problems (Proc. Sympos., Univ. Paderborn, Paderborn, 1979), 129-144, Lecture Notes in Math., 771, Springer, Berlin, 1980. MR 565993 (81f:35101)
  • 3. Cannone, M., Harmonic analysis tools for solving the incompressible Navier-Stokes equations, Handbook of mathematical fluid dynamics. Vol. III, 161-244, North-Holland, Amsterdam, 2004. MR 2099035 (2006c:35216)
  • 4. Cannone, M. & Karch, G., Smooth or singular solutions to the Navier-Stokes system?, J. Differential Equations, 197 (2004), 247 - 274. MR 2034160 (2005g:35228)
  • 5. Cannone, M. & Karch, G., About regularized Navier-Stokes equations, J. Math. Fluid Mech. 7 (2005), 1-28. MR 2127740 (2005m:35219)
  • 6. Hishida, T., On a class of stable steady flows to the exterior convection problem, J. Differential Equations 141 (1997), 54-85. MR 1485942 (98k:35159)
  • 7. Karch, G., Scaling in nolinear parabolic equations, J. Math. Anal. Appl., 234 (1999), 534 - 558. MR 1689406 (2000h:35068)
  • 8. Landau, L. D. & Lifchitz, E. M., Theorical Physics: Fluid Mechanics, 2nd edition, Pergamon Press, 1987. MR 961259 (89i:00006)
  • 9. Prioux, N., Asymptotic stability results for some nonlinear evolution equations, Adv. Math. Sci. Appl., 17 (2007), 37-65.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35Q30, 35B40, 76D05

Retrieve articles in all journals with MSC (2000): 35Q30, 35B40, 76D05

Additional Information

Grzegorz Karch
Affiliation: Instytut Mathematyczny, Uniwersytet Wroclawski, pl. Grunwaldzki 2/4, 50-384, Wroclaw, Poland

Nicolas Prioux
Affiliation: Laboratoire d’Analyse et de Mathématiques Appliquées, Université de Marne-la-Vallée, Cité Descartes-5, bd Descartes, Champs-sur-Marne, 77454 Marne-la-Vallée Cedex 2, France

Keywords: Natural convection, Boussinesq system, self-similar solutions, large time asymptotics
Received by editor(s): July 5, 2006
Published electronically: November 30, 2007
Additional Notes: The preparation of this paper by the first author was partially supported by the European Commission Marie Curie Host Fellowship for the Transfer of Knowledge “Harmonic Analysis, Nonlinear Analysis and Probability” MTKD-CT-2004-013389.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society